Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 5, 1999, 2:30 PM CDT for Daviess County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 5, 1999, 2:30 PM CDT (19:30 UTC)
- Expired
- Apr 5, 1999, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Daviess County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 780 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMCI 051931 RRA SVRMCI MOC061-052000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO 230 PM CDT MON APR 5 1999 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIESS COUNTY IN MISSOURI * UNTIL 300 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF GALLATIN...OR ABOUT 6 MILES WEST OF HAMILTON...MOVING NORTH AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES WEST OF GALLATIN AT 235 PM CDT 6 MILES EAST OF PATTONSBURG AT 240 PM CDT COFFEY AT 250 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR MISSOURI. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. LAT...LON 3980 9421 3979 9379 4013 9379 4013 9421 PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:30 AM CDT, 11 hours earlier.
Area forecast discussion, Apr 5, 3:30 AM CDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 AM CDT MON APR 5 1999 ACTIVE DAY IN STORE. SEVERE WEATHER LIKELY AS STRONG SYSTEM MOVES THROUGH. MODELS HAVE COME CLOSER TOGETHER AND LOW CNTR SHLD PASS JUST WEST OF CWA WITH CLDFNT CROSSING CWA BY EVE. FCST TRACK OF LOW LOOKS GOOD BASED ON PRES FALLS. AHD OF CLD FNT SVR STORMS ARE LIKELY. CONDITIONS ARE SETTING UP FOR POSSIBILITY OF TORNADO ACTIVITY IN CWA...MNLY SERN PART. FFA NOT ISSUED...BUT LOCALIZED HVY PRECIP AND FF NOT OUT OF THE QUESTION. ABNDNT MSTR MOVG IN WITH DEWPTS NR 60 TDA. MAIN SQL LN CNTRL KS/OK WILL CONT EAST AND SHLD BE TO KS/MO BRDR THIS MRNG. LOW LVL JET OF 50 KTS WITH DECENT VERTICAL SHEAR. WITH STRNG LOW LVL JET DMG WNDS LKLY WITH SOME STORMS. PRECIP MAY LINGER INTO EVE HRS SO WENT WITH CHC FOR THIS EVE. MOS TEMPS LOOK PRETTY GOOD. WILL EDGE THEM UP A BIT TODAY. .EAX... MO...NONE. KS...NONE. MAXIMUK
In the hours before
Special weather statement, Apr 5, 12:23 PM CDT, 2 hours 7 minutes before
KSZ025-057-060-103>105-MOZ028>030-037-043-053-051750- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1223 PM CDT MON APR 5 1999 TORNADO WATCH NUMBER 120 FOR THE KANSAS CITY METROPOLITAN AREA HAS BEEN CANCELED. THE SQUALL LINE THAT WAS MOVING TOWARD THE AREA HAS WEAKENED. REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED LATER TODAY...AND SEVERE WEATHER IS STILL A POSSIBILITY.
Special weather statement, Apr 5, 12:23 PM CDT, 2 hours 7 minutes before
KSZ025-057-060-103>105-MOZ028>030-037-043-053-051750- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1223 PM CDT MON APR 5 1999 TORNADO WATCH NUMBER 120 FOR THE KANSAS CITY METROPOLITAN AREA HAS BEEN CANCELED. THE SQUALL LINE THAT WAS MOVING TOWARD THE AREA HAS WEAKENED. REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED LATER TODAY...AND SEVERE WEATHER IS STILL A POSSIBILITY.
Special weather statement, Apr 5, 1:00 PM CDT, 1 hour 30 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON APR 5 1999 ...A CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL MISSOURI... FORECAST: THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS WESTERN MISSOURI EARLY THIS AFTERNOON WITH THE ENTIRE AREA SHIFTING TO THE EAST AS THE AFTERNOON PROGRESSES. THUNDERSTORMS MAY GROW STRONG ENOUGH TO PRODUCE SEVERE WEATHER...MAINLY IN AREAS NORTH AND EAST OF A LINE FROM ST. JOSEPH TO RICHMOND AND CLINTON MISSOURI. THESE STORMS MAY PRODUCE DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. THE THUNDERSTORMS SHOULD BE ENDING IN WESTERN MISSOURI BY LATE AFTERNOON...AND IN CENTRAL MISSOURI BY THIS EVENING. SPOTTER ACTIVATION MAY BE NECESSARY. HEAVY RAIN WILL ALSO ACCOMPANY THESE THUNDERSTORMS...AND WITH THEIR NORTH NORTHEAST MOVEMENT...SOME AREAS MAY SEE A TRAINING AFFECT WHERE SEVERAL STORMS MOVE OVER THE SAME AREA. THIS MAY CAUSE SOME WATER PROBLEMS. DISCUSSION: LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL BE LIFTING NORTHEAST INTO SOUTHEAST NEBRASKA THIS EVENING. A WARM FRONT LOCATED OVER NORTHERN MISSOURI WILL PROVIDE ONE FOCUS FOR THUNDERSTORMS THIS AFTERNOON...WHILE STRONG SOUTHERLY WINDS ACROSS WESTERN AND CENTRAL MISSOURI...TO THE SOUTH OF THE FRONT...WILL ALSO SUPPORT THUNDERSTORM DEVELOPMENT. DRIER AIR SHOULD BE PUSHING IN FROM THE WEST THIS AFTERNOON...WHICH WILL BRING AN END TO THE THUNDERSTORMS IN EASTERN KANSAS AND EXTREME WESTERN MISSOURI BY LATE AFTERNOON. PC
Local storm report, Apr 5, 2:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 PM CDT MON APR 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 PM 2 S WINDSOR MO WIND DAMAGE
04/05/99 HENRY TREES DOWN, GARAGE DOOR
BLOWN OFF AND HOG SHEDS
TIPPED.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:49 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 26 min |
| Apr 5, 2:04 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 26 min |
| Apr 5, 2:58 PM CDT | Tornado Warning | EAX | Atchison | 32 min |
| Apr 5, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 34 min |
| Apr 5, 4:51 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.